# SDR 706704192008

- Difficulty date: April 19, 2008
- Submitted: April 21, 2008
- Operation: Air carrier
- Aircraft: N118NC
- Make and model: Bolkms BK117A3
- Aircraft serial: 7067
- Engine: Lyc LTS101*
- System (JASC): 2150 · Cabin Cooling System
- Part: Ecs
- Condition: Malfunctioned
- Location: A/C Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

AIRCRAFT WAS ALMOST AT DESTINATION WHEN THE CREW SMELLED SEVERAL STRANGE ODORS. CREW THOUGHT THE SMELLS WERE COMING FROM NUMEROUS FIRES ON THE GROUND IN THE AREA. NURSE IN BACK OF AIRCRAFT REPORTED SMOKE COMING FROM THE ENVIRONMENTAL SYSTEM VENTS IN THE AIRCRAFT CABIN. PILOT AND MEDICAL CREW MEMBER IN FRONT NEVER SAW SMOKE. THE ECU WAS BLOWING WARM AIR EVEN THOUGH IT WAS SET FOR AIR CONDITIONING. TURNING OFF THE ECU STOPPED BOTH THE SMOKE AND THE SMELL. THE CLOSEST PLACE TO LAND WAS THE DESTINATION, AND LANDING WAS COMPLETED WITHOUT INCIDENT. MECHANIC FOUND FAILED COMPONENTS IN THE AIR CONDITIONING SYSTEM. MECHANIC TOOK ECU OUT OF SERVICE, COMPLETED MEL PAPERWORK, AND PLACARDED SYSTEM OUT OF SERVICE AS WELL.
